Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 01, 2014, 01:07:31 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632658
  • Total Topics: 47924
  • Online Today: 288
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Started on Atripla  (Read 1314 times)

0 Members and 1 Guest are viewing this topic.

Offline TechDude

  • member
  • Posts: 2
Started on Atripla
« on: November 14, 2012, 10:03:39 PM »
I was recently diagnosed and had two blood tests. First one was VL 200k and the second one was down to 12k. I have a CD4 count of 550 and decided to start taking the maintenance meds to slow down the deterioration.

The first day of Atripla was tolerable. I had vertigo and small nauseous feeling. It wasn't too bad. Second day was so much worse. I had a headache, dizziness and vomited early in the morning. I was also experiencing time/memory lapses.

I will keep using it for a week and see how better or worse I fare with it. I keep reading that Truvada and Isentris combo is the same but with fewer side effects but you need to take more pills. Are there folks who have done that switch? I have also read that taking magnesium supplements with Atripla can counter the side effects as well as changing the time of dosage from night to early morning.

I would like to know people's experiences. If I am going to take these for the next 50 years, I would rather not be miserable every day.

Offline Hideyoshi

  • Member
  • Posts: 11
Re: Started on Atripla
« Reply #1 on: November 19, 2012, 09:57:14 AM »
generally side effects are the worst in the first month or so. So I think you should stick with it for at least a bit. Then I think yes after you give it a shot and your body experiences to many side effects that would be an alternative. As far as the throwing up and goes are you taking it on en empty stomach? meaning no food 2 hours before you take the medication?
cause their was one day i didn't take it on an empty stomach and though i was going to puke the following morning.
10/12 tested positive
11/12 296 23% 176,000
12/12 433 28% 696

Offline travelbug85

  • Member
  • Posts: 4
Re: Started on Atripla
« Reply #2 on: November 21, 2012, 09:18:58 AM »
When I started Atripla I had very similar issues. However, they only lasted at most for a few weeks. I worked in a bar setting when I first started taking it and would (and still do) take it at 10:30pm every night, and for the first little bit it I felt like I had taken a shot or two. Not so bad when you consider the environment I was in!  ;)

I would say stick with it for a few weeks and of course be in contact with your doc if anything drastic or extreme starts to happen or you feel it's truly unbearable.

And yes, as Hideyoshi says, take on an empty stomach! At least for the first few months...has nothing to do with efficacy but all to do with the amplification of potential side effects. Hang in there and best of luck my friend!

Offline conwaygay

  • Member
  • Posts: 9
Re: Started on Atripla
« Reply #3 on: December 10, 2012, 10:56:55 PM »
I just started taking Atripla last week.  I'm just feeling really drunk and disoriented for the majority of the day.  I had the vivid dreams the first couple nights, but haven't had any since.  I'm hoping this dizzy/drunk feeling fades pretty quickly because it makes productivity hard!
Cheers to toughing out this month.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.